Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Bleeding after Mifepristone and Misoprostol, abdominal pain. Is my abortion safe?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
Dear Sir/Madam, I m a 8weeks pregnant lady & I m of 23 years old.Used MTP kit for abortion.Mifepristone taken on friday& After taking Misoprostol on Sunday, I bleeded a lot in d first day, also clotting occurred.clotted piece was of a size of palm.But after that little amount of bleeding is going on from 4days.Also I m feeling a little pain in my lower abdomen.Then what should I think?Is my abortion safe?means will it be the complete abortion? suppose my abortion is incomplete then what should I do?
plz answer me as soon as possible.....
Posted Mon, 16 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 38 minutes later
Thanks for posting your query.
I would suggest that you visit a gynaecologist as soon as possible so that a proper examination and further management can be done. Meanwhile, take plenty of fluids
After taking the MTP kit tablets of mifepristone and misoprostol, excessive and prolonged bleeding is commonly observed. Pain in the lower abdomen is an expected symptom during abortion. I hope you have taken these pills under the supervision of a gynaecologist. Since you are passing pieces of conception and clots, I would suggest that an ultrasound examination of pelvis to know if the abortion is complete. This will help in detecting if there are any pieces of conception left in the uterus.
Please keep a close tab on the bleeding. If you have excessive bleeding or are passing too many clots or are feeling dizzy, please visit a gynaecologist as soon as possible for management. You might have to undergo a Dilatation and Curettage (D&C) to stop the bleeding. Haemostatic agents like ethamsylate and tranexamic acid may also be required on your gynaecologist’s prescription.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Bleeding after Mifepristone and Misoprostol, abdominal pain. Is my abortion safe? 20 hours later
dear mam, I have another personal question.Actually mme I didn't bleed while having my 1st intercourse.I thought there might be some problem.But after getting the complete intercourse also I didn't bleed at all.Also get pregnant.I sware I haven't had the intercourse ever before.Though my husband accepted it but I think he is having doubt on me that i have any past affair.Is there any answer for this question?plzzzzzzzz help me..
Answered by Dr. Rakhi Tayal 45 minutes later

Thanks for writing again.

It is not necessary that everyone should bleed while having intercourse for the first time.

In some cases the hymenal membrane which ruptures and causes bleeding is elastic in nature and is not damaged on having intercourse gently once.

It may break later on. Not having bleeding on first intercourse does not disprove your virginity. Do not worry.

Hope my answer is helpful.

Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Bleeding after Mifepristone and Misoprostol, abdominal pain. Is my abortion safe? 2 hours later
But mme we r already married from 30th nov & so many times we have come closer to each other.Still then no bleeding occured.Thats why i m worried a lot.What may be the reason behind this?
Answered by Dr. Rakhi Tayal 3 hours later

If there is no bleeding on repeated intercourse then may be your hymen was already ruptured accidentally due to activities like cycling, horse riding, etc. which is very common now a days.

Some infections or insertion of tampoons also causes hymen rupture.

I hope, this helps. Do accept the answer if there are no further queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor